Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 13, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Jan 27, 2010, 2:44 AM EST for Collier County, Florida. It took effect at Jan 27, 2010, 12:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2010, 2:44 AM EST (07:44 UTC)
- In effect from
- Jan 27, 2010, 12:00 PM EST
- Expired
- Jan 27, 2010, 6:59 PM EST
- In force
- 7 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2770 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
518 WWUS82 KMFL 270744 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 244 AM EST WED JAN 27 2010 ...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 6 PM TODAY FOR THE NORTHWEST INTERIOR AND GULF COAST FOR RELATIVE HUMIDITY FALLING BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS... FLZ067-071-073-075-174-270845- /O.CAN.KMFL.FW.A.0009.100127T1700Z-100127T2300Z/ INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE- MAINLAND MONROE-FAR SOUTH MIAMI DADE- 244 AM EST WED JAN 27 2010 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FIRE WEATHER WATCH. RELATIVE HUMIDITY IN PALM BEACH, BROWARD AND MIAMI DADE COUNTIES WILL ONLY BE IN THE MID TO UPPER 30S IN THE COASTAL AND METRO -POLITAN AREAS. RELATIVE HUMIDITIY WILL POSSIBLY IN THE LOWER 30S IN THE INTERIOR OF THESE COUNTIES FOR 2 TO 3 HOURS BEFORE THE NORTHEAST WINDS OFF OF THE ATLANTIC BRING IN MOISTURE, RAISING THE DEW POINTS. $$ FLZ063-066-069-070-271545- /O.UPG.KMFL.FW.A.0009.100127T1700Z-100127T2300Z/ /O.NEW.KMFL.FW.W.0013.100127T1700Z-100127T2200Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 244 AM EST WED JAN 27 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY AIR WILL NOT MIX OUT UNTIL VERY LATE IN THE AFTERNOON OVER GLADES, HENDRY AND COLLIER COUNTIES. RELATIVE HUMIDITY WILL FALL BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
3 follow-up statements
462 WWUS82 KMFL 271930 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 230 PM EST WED JAN 27 2010 FLZ063-066-069-070-272200- /O.CON.KMFL.FW.W.0013.000000T0000Z-100127T2200Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 230 PM EST WED JAN 27 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR GLADES...HENDRY...AND COLLIER COUNTIES FOR CONTINUED RH'S BELOW 35 PERCENT FOR A DURATION OF 4 CONSECUTIVE HOURS OR MORE... RELATIVE HUMIDITIES WILL CONTINUE BELOW 35 PERCENT ACROSS MUCH OF GLADES...HENDRY AND COLLIER COUNTIES THROUGH THE REMAINDER OF THE AFTERNOON AS A DRY AIRMASS REMAINS IN PLACE. THE LOWEST RH'S IN THE UPPER 20S TO AROUND 30 PERCENT WILL CONTINUE OVER WESTERN PORTIONS OF EACH COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ GREGORIA
525 WWUS82 KMFL 272141 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 441 PM EST WED JAN 27 2010 FLZ063-066-069-070-280000- /O.EXT.KMFL.FW.W.0013.000000T0000Z-100128T0000Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 441 PM EST WED JAN 27 2010 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... RELATIVE HUMIDITIES ARE STILL IN THE MID 20S TO THE LOWER 30S PERCENTILE RANGE. THESE HUMIDITIES WILL TAKE A BIT LONGER TO RISE ABOVE 35 PERCENT AS THE TEMPERATURES FALL, THEREFORE THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
649 WWUS82 KMFL 272359 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 659 PM EST WED JAN 27 2010 ...RED FLAG WARNING ALLOWED TO EXPIRE AT 7 PM... FLZ063-066-069-070-280100- /O.CAN.KMFL.FW.W.0013.000000T0000Z-100128T0000Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 659 PM EST WED JAN 27 2010 ...RED FLAG WARNING ALLOWED TO EXPIRE AT 7 PM... RELATIVE HUMIDITIES ARE NOW ABOVE THE CRITICAL THRESHOLD OF 35 PERCENT THROUGHOUT THE AREA, THEREFORE THE NATIONAL WEATHER SERVICE IN MIAMI HAS ALLOWED THE RED FLAG WARNING TO EXPIRE ON TIME. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Jan 27, 12:33 AM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Jan 27, 12:33 AM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1233 AM EST WED JAN 27 2010
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. LIGHT NNW
FLOW ACROSS THE REGION WILL PREVAIL THROUGH THE MORNING HOURS. AS
HIGH PRESSURE CONTINUES TO SHIFT EAST ACROSS THE SOUTHEAST
U.S...THE WINDS FORECAST TO SHIFT TO THE NORTHEAST BY 18Z.
60
&&
.PREV DISCUSSION... /ISSUED 914 PM EST TUE JAN 26 2010/
UPDATE...NO CHANGES TO PREVIOUS FORECAST. LATEST OBSERVATIONS
SHOWING LIGHT WINDS PREVAILING ACROSS THE CWA WITH TEMPERATURES
FALLING AS EXPECTED.
PREV DISCUSSION... /ISSUED 630 PM EST TUE JAN 26 2010/
UPDATE...CLEAR SKIES EXPECTED OVERNIGHT. LIGHT NW WINDS WILL
BECOME NE AT ALL TERMINALS ON WEDNESDAY WITH NEAR 10 KNOTS OVER
THE EASTERN TERMINALS. ONLY FEW CU EXPECTED WEDNESDAY AFTERNOON.
PREV DISCUSSION... /ISSUED 210 PM EST TUE JAN 26 2010/
COOL AND DRY WEATHER TO CONTINUE THROUGH WEDNESDAY...
DISCUSSION...
HIGH PRESSURE OVER THE GULF OF MEXICO WILL MOVE ACROSS THE FLORIDA
PENINSULA TONIGHT ALLOWING FOR CLEAR SKY AND LIGHT WINDS OVER THE
CWA. THIS WILL ALLOW GOOD RADIATIONAL COOLING OVER SOUTH FLORIDA
TONIGHT. LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 30S
TO LOWER 40S OVER THE INTERIOR AREAS TO THE MID 40S TO LOWER 50S
OVER THE METRO AREAS TONIGHT.
THE ONLY EXCEPTION IS OVER THE GLADES...HENDRY...AND INLAND
COLLIER COUNTIES WHERE THE LOW TEMPS WILL FALL INTO THE MID TO
UPPER 30S TONIGHT. SO WILL ADD PATCHY FROST OVER GLADES...HENDRY...AND
INLAND COLLIER COUNTIES FOR LATE TONIGHT INTO EARLY WEDNESDAY
MORNING. IF THE TEMPERATURES FALL FASTER THAN FORECASTED THIS
EVENING...THEN THE EVENING SHIFT MAY HAVE TO LOWER THE LOW TEMPS A
LITTLE BIT MORE FOR TONIGHT...AND POSSIBLY ADDING AREAS OF FROST.
THE HIGH WILL THEN MOVE SLOWLY EAST INTO THE ATLANTIC WATERS
WEDNESDAY INTO THURSDAY AS LOW PRESSURE DEVELOPS OVER TEXAS. THE
LOW WILL THEN CONTINUE TO MOVE EAST INTO THE SOUTHEAST UNITED
STATES BY LATE THIS WEEK. THIS WILL ALLOW FOR THE WINDS OVER THE
CWA TO SWING FROM A NORTHERLY DIRECTION ON WEDNESDAY TO A
SOUTHERLY DIRECTION BY LATE THIS WEEK...AND ALLOW FOR LOW LEVEL
MOISTURE TO WORK INTO THE AREA FROM THE ATLANTIC WATERS. SO WILL
CONTINUE TO KEEP THE WEATHER DRY WEDNESDAY AND THURSDAY OVER SOUTH
FLORIDA...BEFORE INTRODUCING A SLIGHT CHANCE OF SHOWERS BY
FRIDAY.
EXTENDED FORECAST...
THE LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE EAST INTO THE
WESTERN ATLANTIC WATERS THIS WEEKEND FROM THE SOUTHEAST UNITED
STATES DRAGGING A COLD FRONT THROUGH SOUTH FLORIDA SATURDAY
EVENING. AHEAD OF THE FRONT...THE WINDS WILL BE SOUTHWEST OVER THE
CWA ALLOWING FOR DEEPER TROPICAL MOISTURE TO WORK INTO THE CWA
FROM THE GULF OF MEXICO. SO WILL CONTINUE THE CHANCE OF SHOWERS
AND SLIGHT CHANCE OF THUNDERSTORMS OVER THE CWA ON SATURDAY.
ANOTHER HIGH PRESSURE SYSTEM WILL THEN WORK INTO THE AREA FROM THE
NORTH FOR LATE THIS WEEKEND INTO EARLY NEXT WEEK ALLOWING FOR DRY
AND COOLER WEATHER OVER SOUTH FLORIDA.
MARINE...
THE WINDS WILL BE FROM THE NORTH AT 10 TO 15 KNOTS TONIGHT INTO
WEDNESDAY...BEFORE SWINGING TO A SOUTHEAST DIRECTION LATE THIS
WEEK. THIS WILL ALLOW THE SEAS TO BE UP TO 4 FEET IN THE ATLANTIC
AND GULF WATERS TONIGHT THROUGH FRIDAY. SO NO HEADLINES IN THE
MARINE PACKAGE TONIGHT THROUGH FRIDAY.
FIRE WEATHER...
THE RELATIVE HUMIDITIES THIS AFTERNOON HAVE BEEN RUNNING FROM THE
UPPER TEENS TO MID 20S ACROSS THE CWA. THE RELATIVE HUMIDITIES
SHOULD GET ABOVE 35 PERCENT BY 00Z ACROSS THE CWA THIS
EVENING...AS THE TEMPERATURES COOL AND THE DEW POINTS RAISE FROM
THE MID 20S INTO THE 30S. SO WILL CONTINUE THE RED FLAG WARNING
FOR ALL OF SOUTH FLORIDA UNTIL 7 PM EST THIS EVENING.
THE DRY WEATHER WILL CONTINUE OVER SOUTH FLORIDA ON WEDNESDAY OVER
SOUTH FLORIDA. HIGHS WILL BE IN THE LOWER TO MID 70S WITH DEW
POINTS IN THE 30S TO AROUND 40. THIS WILL ALLOW FOR THE RELATIVE
HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 HOURS OR MORE OVER MOST
OF THE CWA WEDNESDAY AFTERNOON.
HOWEVER...THE WINDS SHOULD SHIFT TO A NORTHEAST DIRECTION ALONG
THE EAST COAST METRO AREAS IN THE AFTERNOON WHICH SHOULD HELP TO
KEEP THE DEW POINTS UP A LITTLE BIT IN THE LOWER TO MID 40S. THIS
IN TURN SHOULD KEEP THE RELATIVE HUMIDITIES OVER THE EAST COAST
METRO AREAS IN THE UPPER 30S TO LOWER 40S WEDNESDAY AFTERNOON. SO
AT THIS TIME...WILL ISSUED A FIRE WEATHER WATCH FOR ALL OF THE
INTERIOR AND WEST COAST METRO AREAS FOR WEDNESDAY AFTERNOON FOR 4
HOURS OR MORE OF BEING BELOW 35 PERCENT IN THE RELATIVE HUMIDITIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 70 55 74 61 / - - - 10
FORT LAUDERDALE 72 59 75 65 / - - - 10
MIAMI 72 60 76 64 / - - - 10
NAPLES 71 49 75 57 / - - - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM NOON EST TODAY THROUGH THIS AFTERNOON
FOR COASTAL COLLIER-FAR SOUTH MIAMI DADE-GLADES-HENDRY-
INLAND BROWARD-INLAND COLLIER-INLAND MIAMI DADE-INLAND PALM
BEACH-MAINLAND MONROE.
AM...NONE.
GM...NONE.
&&
LONG TERM...15/JR
SHORT TERM/AVIATION...60/BDHazardous weather outlook, Jan 26, 2:45 PM EST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 245 PM EST TUE JAN 26 2010 FLZ063-066>075-168-172>174-271000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 245 PM EST TUE JAN 26 2010 ...LOWS 35-40 TONIGHT GLADES/HENDRY/INLAND COLLIER WITH PATCHY FROST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT TEMPERATURES: LOWS TONIGHT ARE EXPECTED TO FALL INTO THE 35 TO 40 DEGREE RANGE OVER GLADES, HENDRY, AND INLAND COLLIER COUNTIES TO THE LOWER TO MID 40S ELSEWHERE...EXCEPT UPPER 40S TO LOWER 50S EAST COAST. PATCHY FROST IS POSSIBLE ACROSS GLADES, HENDRY, AND INLAND COLLIER COUNTIES TOWARDS DAWN WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY PLEASANT WEATHER CONDITIONS WILL PREVAIL ACROSS THE REGION THROUGH FRIDAY, WITH A CHANCE OF SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS POSSIBLE LATER ON SATURDAY AS A FRONT IS FORECAST TO PASS ACROSS THE REGION. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.